Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Getting headache after coming from a trip. Any medication or remedy?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5290 Questions
I am 73 years old. I had a concussion at sea level and I had headaches there. I went to my home-7200 ft high headaches much worse. 3 trips to sea level and the headaches were less severe. Returned home severe headaches returned. This is going for almost 2 years since the big accident. What is going on?
Posted Tue, 29 Jan 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 6 hours later

Thank you for posting your query.

Most likely, you are suffering from high altitude headache. This happens at higher altitudes (typically above 2500 meters) and starts within 24 hours of reaching a high altitude destination. Headaches resolve within 8 hours of descent to a low altitude (such as sea).

Headaches may be on both sides of head, mostly in front or sides of head and is aggravated by straining, coughing, bending, exertion, etc.

People with concussion or migraine are more prone to develop it.

There is no need to worry about it.

If possible, slow ascent to a higher altitude may prevent it.

Medication that is useful in this is acetazolamide.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir KumarMD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor